Skip to main content

Compound Log-Series Distribution with Negative Multinomial Summands

  • 1480 Accesses

Part of the Lecture Notes in Computer Science book series (LNTCS,volume 10187)


The paper presents the first full characterization of multivariate random sum with one and the same Logarithmic Series number of summands in each coordinate. The summands with equal indexes in any coordinate are Negative Multinomially distributed. We show that considered as a mixture, the resulting distribution coincides with Mixed Negative Multinomial distribution with scale changed Logarithmic Series distributed first parameter.


  • Compound distributions
  • Mixed distributions
  • Negative multinomial distribution
  • Logarithmic series distributions

This is a preview of subscription content, access via your institution.

Buying options

USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-3-319-57099-0_42
  • Chapter length: 8 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
USD   89.00
Price excludes VAT (USA)
  • ISBN: 978-3-319-57099-0
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   119.99
Price excludes VAT (USA)
Fig. 1.


  1. Bates, G.E., Neyman, J.: Contributions to the Theory of Accident Proneness. 1. An Optimistic Model of the Correlation Between Light and Severe Accidents, vol. 132. California University, Berkeley (1952)

    MATH  Google Scholar 

  2. Fisher, R.A., Corbet, A.S., Williams, C.B.: The relation between the number of species and the number of individuals in a random sample of an animal population. J. Animal Ecol. 42–58 (1943)

    Google Scholar 

  3. Jose, K.K., Jacob, S.: Type II Bivariate Generalized Power Series Poisson Distribution and its Applications in Risk Analysis (2016)

    Google Scholar 

  4. Johnson, N.L., Kotz, S., Balakrishnan, N.: Discrete Multivariate Distributions, vol. 165. Wiley, New York (1997)

    MATH  Google Scholar 

  5. Johnson, N.L., Kotz, S., Kemp, A.W.: Univariate Discrete Distributions, vol. 444. Wiley, New York (2005)

    CrossRef  MATH  Google Scholar 

  6. Jordanova, P.K., Petkova, M.M., Stehlik, M.: Compound Power Series Distribution with Negative Multinomial Summands (2016). Submitted

    Google Scholar 

  7. Kendall, D.G.: On some modes of population growth leading to RA Fisher’s logarithmic series distribution. Biometrika 35(1/2), 6–15 (1948)

    MathSciNet  CrossRef  MATH  Google Scholar 

  8. Khatri, C.G.: On certain properties of power-series distributions. Biometrika 46(3/4), 486–490 (1959)

    MathSciNet  CrossRef  MATH  Google Scholar 

  9. Kostadinova, K., Minkova, L.: Type II family of bivariate inflated-parameter generalized power series distributions. Serdica Math. J. 42(1), 27–42 (2016)

    MathSciNet  Google Scholar 

  10. Patil, G.P.: On multivariate generalized power series distribution and its applications to the multinomial and negative multinomial. In: Proceedings of International Symposium at McGill University on Classical and Contageous Discrete Distributions, 15–20 August 1963, pp. 183–194. Statistical Publishing Society/Pergamon Press, Calcutta/Oxford (1965)

    Google Scholar 

  11. Philippou, A.N., Roussas, G.G.: A note on the multivariate logarithmic series distribution. Commun. Stat. Theory Methods 3(5), 469–472 (1974)

    MathSciNet  CrossRef  MATH  Google Scholar 

  12. Sibuya, M., Yoshimura, I., Shimizu, R.: Negative multinomial distribution. Ann. Inst. Stat. Math. 16(1), 409–426 (1964)

    MathSciNet  CrossRef  MATH  Google Scholar 

  13. Sundt, B., Vernic, R.: Recursions for Convolutions and Compound Distributions with Insurance Applications. Springer Science and Business Media, Berlin (2009)

    MATH  Google Scholar 

  14. Tweedie, M.C.K.: The estimation of parameters from sequentially sampled data on a discrete distribution, series B (methodological). J. Roy. Stat. Soc. 14(2), 238–245 (1952)

    MATH  Google Scholar 

  15. Wishart, J.: Cumulants of multivariate multinomial distribution. series B (methodological). Biometrika 36, 47–58 (1949)

    MathSciNet  CrossRef  MATH  Google Scholar 

Download references


This work is partially supported by project Fondecyt Proyecto Regular No. 1151441, the Project RD-08-69/02.02.2016 from the Scientific Research Fund in Konstantin Preslavsky University of Shumen, Bulgaria and by the financial funds allocated to the Sofia University St. Kliment Ohridski, Bulgaria, grant No. 197/13.04.2016.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Pavlina Jordanova .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 2017 Springer International Publishing AG

About this paper

Cite this paper

Jordanova, P., Petkova, M.P., Stehlík, M. (2017). Compound Log-Series Distribution with Negative Multinomial Summands. In: Dimov, I., Faragó, I., Vulkov, L. (eds) Numerical Analysis and Its Applications. NAA 2016. Lecture Notes in Computer Science(), vol 10187. Springer, Cham.

Download citation

  • DOI:

  • Published:

  • Publisher Name: Springer, Cham

  • Print ISBN: 978-3-319-57098-3

  • Online ISBN: 978-3-319-57099-0

  • eBook Packages: Computer ScienceComputer Science (R0)